Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

On medication for epilepsy. Severe weight gain. Need information on levipil, frisium and topomac

my sister is 20 years old she has got history of eppilepsy from past a6 years.ahe has been taking different medicnes but nothing worked...she gained lot of weight.sir could u plz tell me about the medicne which she is taking rite now that is levipil1gm in morninf and 1.5 in evening, frisium 10mg morning and evening topomac 25 mg
Mon, 19 Nov 2012
Report Abuse
Neurologist 's  Response
Hi,

Thank you for posting your query.

Levipil, Frisium and topamac are very safe medicines for treating epilepsy. One has to take these medicines regularly and at proper dose. The medications in epilepsy are required for long periods, sometimes, for whole life.

The weight gain has no direct connection to these medications. It is a result of increased food intake and less exercise. If she moderates her diet with good amount of exercises, she would lose weight.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior consultant Neurologist
Apollo Hospitals, Hyderabad
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Beta-lactam


On medication for epilepsy. Severe weight gain. Need information on levipil, frisium and topomac

Hi, Thank you for posting your query. Levipil, Frisium and topamac are very safe medicines for treating epilepsy. One has to take these medicines regularly and at proper dose. The medications in epilepsy are required for long periods, sometimes, for whole life. The weight gain has no direct connection to these medications. It is a result of increased food intake and less exercise. If she moderates her diet with good amount of exercises, she would lose weight. Best wishes, Dr Sudhir Kumar MD DM (Neurology) Senior consultant Neurologist Apollo Hospitals, Hyderabad